Discussions that mention vicodin

Pain Management board


[FONT=Comic Sans MS][FONT=Comic Sans MS]I am quite nervous about taking such a strong medicine, but my other med's weren't working completely.

Short story: I have two buldging disks + one completely degenerated and osteoarthritis in my lower back. All at L4 / L5 area.[/FONT]

I have been on Relafen and Vicodin for over a year. I have had P. Ther., Epidural Injection, Several Cortisone injections (trigger points), plus other shots that my doc didn't explain the med's to me.

Today I took my first MS Contin (15 mg) and I am really dizzy and a tad nauseus (sp). I took it with food. Doc said it may not work right away. I am very nervous though about taking such a strong medicine. He also told me that I would still need to take the Relafen plus Vicodin for "breakthrough" pain. I hate taking all this medicine!!! I just want the pain to stop, ya know!

Any experience out there with side effects, long term use, withdrawals, etc?

TIA - Trina[/FONT]
Hi Trina,

I too just got prescribed 15 mg's of morphine sulfate er 2 times a day as well. I think that it is basically the same as ms contin just generic. I was on vicodin as well as motrin and soma for 1 1/2 years. I have been on it for about a week now. I too am having headaches and sick to my stomache and my pain level has only dropped from a 6 on a good day to around a 4 or 5. I am still having to take the vicodin in the am and the pm but my doctor has cut the amount of vicodin from 2 a day to 1.

I wonder if I should call the doctor and tell her? I have had to take 2 of the vicodin a day so I will be out in another week , I don't see her again until the end of the month.

I too am afraid of the stronger meds, especially if they dont help to bring my pain level to a manageable level. As a matter of fact last night, I was up to a 8 after work even with the 15 mgs of morphine and a vicodin. I ttook over an hour to get it domn to a 6 with the meds and heat.

maybe Shorline will chimein and give us some advise. I am new to the long acting meds as well. Perhaps I am on too low of a dose or they take a couple of weeks to start to work.

Thanks!

Hedy